Hail, Allen
- When
- June 10, 3:15 PM CST
- Where
- Allen County, 3 mi W of Iola
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.917, -95.450
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 10, 2:41 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 341 PM CDT TUE JUN 10 2003 TNGT: MUCH OF FCST WL RIDE ON ABILITY OF MODELS TO FCST FNTL PSN AND LLVL JET. APPRS THAT THE SHRTWV MOVG INTO WRN OK WL CONT TO WEAKEN AND LIFT ENE THRU TNGT. SHORT RANGE MODELS...INCLD LCL ETA-KF SUG LVLL JET WL BE WEAK AND VEERED IN ADVANCE OF WAVE. BELIEVE MAIN ROUND OF PCPN WL OCCUR THIS EVE AS WAVE APCHS...THEN LIMP ALG OVNGT DUE TO LIMITED MSTR REPLENISHMENT. RELATIVELY DEEP/SATURATED MSTR SUG VERY EFFICIENT PCPN PROCESS, SO EXPECT DECENT QPF IN STORMS THAT DO FIRE. HOWEVER BECAUSE OF THE UNCERTAINTY THAT STG CONVECTION CAN BE MAINTAINED OVNGT...HAVE OPTED TO NOT HOIST A FLOOD WATCH ATTM. SHOULD PROFILERS INDC AN INCR/BACKING LLVL JET...EVE SHIFT WL HAVE TO REASSESS THIS SCENERIO. WED-WED NGT: WITH SLOW MOVEMENT OF WAVE IN SE KS...PCPN MAY BE LINGERING AT THE START OF THE PD. THE DRY AIR NEVER WORKS INTO SE KS...SO SOME POTENTIAL FOR REDVLPMENT IN THE AFTN...AND DIDNT TIME QUALIFY PCPN. RESIDUAL MSTR AND WEAK WARM AIR/MSTR ADVCTN WL JUSTIFY KEEP SML POPS GOING. THU-SAT: PRETTY MUCH KEEP STATUS QUO WITH FCST AS MSTR CONT TO LURK AROUND THE AREA AND ANOTHER FNT MOVES THRU. BELIEVE ECMWF MAY BE ONTO SOMETHING WITH DRYING WORKING INTO MUCH OF THE RGN SAT...WITH BEST CHC OF PCPN EITHER THU NGT OR FRI. GIVEN UNCERTAINTY AND CONTINUITY...KEEP PCPN GOING ON SAT...BUT BELIEVE CHC MAY BE LIMITED TO SE KS. SUN-TUE: FOR CONSISTENTY/COORDINATION PURPOSES...KEEP PCPN GOING IN SE KS ON SUN. LEFT REMAINDER DRY AS ECMWF SHOWS UPR RDG BLDG ACRS KS. SOME POTENTIAL FOR PCPN TO DVLP IN WRN NEB AND TRACK SE...BUT BELIEVE THAT IS FAIRLY REMOTE ATTM...SPCLY ON SUN NGT-MON. MAY BE A SLGTLY BETTER CHC MON NGT...BUT GIVEN UNCERTAINTY...OPTED TO KEEP THINGS DRY FOR NOW. FCSTID = 17/HOWERTON ICT 65 88 68 88 / 40 10 30 20 HUT 64 88 68 88 / 20 10 30 20 EWK 65 87 67 87 / 30 10 30 20 EQA 65 87 67 86 / 40 10 30 20 WLD 67 89 69 89 / 50 10 30 20 RSL 61 88 64 86 / 10 10 20 20 GBD 62 88 66 86 / 10 10 20 20 SLN 63 86 67 86 / 10 10 30 20 MPR 65 87 67 87 / 30 10 30 20 CFV 69 87 69 86 / 80 30 30 20 CNU 67 85 66 85 / 60 20 30 20 K88 67 85 66 85 / 60 20 30 20 .ICT... KS...NONE.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 527 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING FOR LOCATIONS EAST OF THE KANSAS TURNPIKE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND SEVERE WINDS. PERSISTENT SOUTHERLY WINDS HAVE TRANSPORTED JUICY GULF MOISTURE INTO THE MIDWEST. A FRONTAL BOUNDARY IS EXPECTED TO MOVE INTO THE AREA TODAY. THIS SURFACE FEATURE SHOULD PROVIDE THE FOCUS FOR SCATTERED STORMS THIS AFTERNOON. ALTHOUGH WIND SHEAR IS NOT THAT IMPRESSIVE THERE IS ENOUGH INSTABILITY FOR A FEW SEVERE STORMS, ESPECIALLY OVER SOUTHEAST KANSAS. THESE SAME AREAS WILL CONTINUE TO HAVE A THREAT FOR THUNDERSTORMS TONIGHT, AS THIS FRONTAL BOUNDARY LINGERS AROUND THE AREA. STRONG LOW LEVEL WINDS JUST OFF OF THE SURFACE WILL ALLOW THESE STORMS TO CONTINUE, BY PUMPING MOISTURE INTO THE AREA. ALONG WITH ISOLATED SEVERE HAIL AND WIND, THESE STORMS MAY PRODUCE FAIRLY HIGH RAINFALL RATES. THEREFORE LOCALIZED FLOODING MAY ALSO BE THREAT FOR LOCATIONS THAT EXPERIENCE A STRONG STORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A THREAT FOR THUNDERSTORMS WILL EXIST WEDNESDAY THROUGH SATURDAY AS A NUMBER OF WEAK UPPER WAVES TRACK ACROSS THE MIDWEST. WITH ABUNDANT MOISTURE IN PLACE, ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE. IT WILL BE DIFFICULT TO PIN DOWN THE EXACT TIMING AND LOCATION OF THESE DISTURBANCES MORE THAN A DAY IN ADVANCE. SO CONTINUE TO CHECK BACK FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM LAWSON
The Topeka radar (KTWX), 138 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361035, 5361036, 5361037, 5361038, 5361039, 5361040.